Flash Flood, Navajo
- When
- August 18, 8:45 PM MST to 10:00 PM MST
- Where
- Navajo County, Pinon to 1.87 mi SW of Pinon
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.100, -110.220
The Wepo Wash flooded near Pinon.
Thunderstorms caused heavy rain and flash flooding in the Pinon area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGZ wrote it up.
Thunderstorms caused heavy rain and flash flooding in the Pinon area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 18, 8:05 PM MST, 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 805 PM MST WED AUG 18 2010 .SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE IN NORTHEASTERN ARIZONA THIS EVENING...WITH A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS DEVELOPING OVERNIGHT IN FAR NORTHERN ARIZONA. ON THURSDAY AND FRIDAY...SLIGHTLY DRIER AIR WILL LOWER BUT NOT END THUNDERSTORM CHANCES. THUNDERSTORM ACTIVITY SHOULD INCREASE THIS WEEKEND THROUGH TUESDAY AS MOIST SOUTHERLY FLOW RETURNS. && .DISCUSSION...A SHORTWAVE TROUGH CONTINUES TO EJECT NORTHEASTWARD ACROSS NORTHERN AZ THIS EVENING...BRINGING WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY TO THE NORTHEAST CORNER OF THE STATE...WHILE SKIES ARE CLEARING TO THE WEST BEHIND THIS FEATURE. AN OUTFLOW BOUNDARY MOVING SOUTHWARD THROUGH SOUTHERN UT WAS INITIATING THUNDERSTORMS IN SOUTHWEST UT AND MAY AFFECT FAR NORTHERN AZ TONIGHT IF IT CONTINUES TO PROPAGATE SOUTHWARD. HAVE UPDATED THE FORECAST PACKAGE FOR MUCH LOWER POPS TONIGHT BEHIND THE NORTHERN AZ SHORTWAVE. OTHERWISE...FORECAST PACKAGE IS IN GOOD SHAPE FOR THURSDAY AND BEYOND. && .PREV DISCUSSION/310 PM MST/...THUNDERSTORMS HAVE BEEN SLOW TO DEVELOP THIS AFTERNOON ACROSS NORTHERN ARIZONA. THE STORM COVERAGE AND INTENSITY IN NAVAJO AND APACHE COUNTIES IS LESS THAN EXPECTED. WE WILL CANCEL THE FLASH FLOOD WATCH FOR NAVAJO AND APACHE COUNTIES. SCATTERED THUNDERSTORMS SHOULD CONTINUE ACROSS THE NORTHLAND THROUGH EARLY EVENING BEFORE DIMINISHING. FOR THURSDAY THRU FRIDAY...LIGHT WESTERLY FLOW ALOFT IS FORECAST TO RETURN TO NORTHERN AZ. THIS WILL ALLOW FOR SOME DRYING...BUT NOT ENOUGH SHUT OFF DAYTIME THUNDERSTORM ACTIVITY. PW VALUES DROP TO NORMAL FOR THIS TIME OF YEAR. AFTERNOON CHANCES OF THUNDERSTORMS ARE RANGE FROM 10-20 PERCENT IN NW COCONINO COUNTY TO 40-50 PERCENT IN THE WHITE MTNS. FROM SATURDAY THROUGH EARLY NEXT WEEK. DEEP AND MOIST SOUTHERLY FLOW IS FORECAST TO RETURN TO AZ DURING THIS TIME PERIOD. VERY HIGH PRECIPITABLE WATER VALUES ARE SHOWN FOR THE NORTHLAND. WE HAVE CONTINUED THE ABOVE CLIMATOLOGY CHANCES FOR PRECIPITATION...AND EXPECT MORE CLOUDS THAN CLEAR FOR MUCH OF DAY 3 THROUGH 7 FORECAST PERIOD. && .AVIATION...FOR THE 06Z PACKAGE...SCT SHRA/TSRA WITH IFR CONDITIONS IN THE STRONGER STORMS WILL CONTINUE UNTIL AROUND 09Z NORTHEAST OF A KSJN-P14-0V7 LINE WITH PRIMARILY VFR CONDITIONS TO THE WEST. A SLIGHT CHANCE OF -SHRA/-TSRA WILL DEVELOP IN FAR NORTHERN AZ OVERNIGHT AS A LINE OF SHOWERS AND THUNDERSTORMS PUSHES SOUTHWARD FROM SOUTHERN UT. ON THURSDAY...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER 18Z. AVIATION SECTION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES... NONE. PUBLIC.................DJO AVIATION...............DJO VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 320 PM MST WED AUG 18 2010 AZZ004>018-037>040-190715- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 320 PM MST WED AUG 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT TODAY FLASH FLOOD WATCH FOR NAVAJO AND APACHE COUNTIES HAS BEEN CANCELLED. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE NORTHLAND THROUGH MID EVENING. STORM COVERAGE SHOULD DIMINISH BY LATE EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ON THURSDAY...SLIGHTLY DRIER AIR SHOULD BEGIN TO MAKE ITS WAY ACROSS NORTHERN ARIZONA...WITH PRECIPITATION CHANCES LOWERING BUT NOT ENDING THROUGH FRIDAY. THUNDERSTORM CHANCES AND THE THREAT OF LOCALLY HEAVY RAINFALL RETURN FROM SATURDAY THROUGH TUESDAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
702 PM MST WED AUG 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM FLASH FLOOD 3 N SALINA 36.07N 109.87W
08/18/2010 APACHE AZ LAW ENFORCEMENT
ROUTE 4 IMPASSABLE DUE TO HIGH WATER BETWEEN MILE
MARKERS 40 AND 43.
&&
EVENT NUMBER FGZ1000182
JVCThe Flagstaff radar (KFSX), 191 km away, was scanning. The volume nearest the first event began at 03:44 UTC.
1 flash flood. Local standard time, as filed.
The Wepo Wash flooded near Pinon.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2010Every state in 2010This day in weather historyWarnings in Arizona, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 258527.